Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Some improvements of the Katznelson- Tzafriri theorem on Hilbert space


Author: David Seifert
Journal: Proc. Amer. Math. Soc. 143 (2015), 3827-3838
MSC (2010): Primary 47D03; Secondary 43A45, 43A46, 47A35
DOI: https://doi.org/10.1090/proc/12323
Published electronically: May 22, 2015
MathSciNet review: 3359574
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper extends two recent improvements in the Hilbert space setting of the well-known Katznelson-Tzafriri theorem by establishing both a version of the result valid for bounded representations of a large class of abelian semigroups and a quantified version for contractive representations. The paper concludes with an outline of an improved version of the Katznelson-Tzafriri theorem for individual orbits, whose validity extends even to certain unbounded representations.


References [Enhancements On Off] (What's this?)

  • [1] E. Albrecht, Spectral decompositions for systems of commuting operators, Proc. Roy. Irish Acad. Sect. A 81 (1981), no. 1, 81-98. MR 635582 (83c:47051)
  • [2] G. R. Allan and T. J. Ransford, Power-dominated elements in a Banach algebra, Studia Math. 94 (1989), no. 1, 63-79. MR 1008239 (91a:46050)
  • [3] C. J. K. Batty, Zdzisław Brzeźniak, and David A. Greenfield, A quantitative asymptotic theorem for contraction semigroups with countable unitary spectrum, Studia Math. 121 (1996), no. 2, 167-183. MR 1418397 (97m:47051)
  • [4] C. J. K. Batty and D. A. Greenfield, On the invertibility of isometric semigroup representations, Studia Math. 110 (1994), no. 3, 235-250. MR 1292845 (95h:47052)
  • [5] C. J. K. Batty, Jan van Neerven, and Frank Räbiger, Local spectra and individual stability of uniformly bounded $ C_0$-semigroups, Trans. Amer. Math. Soc. 350 (1998), no. 5, 2071-2085. MR 1422890 (98h:47054), https://doi.org/10.1090/S0002-9947-98-01919-9
  • [6] C. J. K. Batty and Vũ Quốc Phóng, Stability of strongly continuous representations of abelian semigroups, Math. Z. 209 (1992), no. 1, 75-88. MR 1143215 (93d:47073), https://doi.org/10.1007/BF02570822
  • [7] C. J. K. Batty and Stephen B. Yeates, Weighted and local stability of semigroups of operators, Math. Proc. Cambridge Philos. Soc. 129 (2000), no. 1, 85-98. MR 1757781 (2001d:47060), https://doi.org/10.1017/S0305004199004363
  • [8] C. J. K. Batty and Stephen B. Yeates, Extensions of semigroups of operators, J. Operator Theory 46 (2001), no. 1, 139-157. MR 1862183 (2002j:47067)
  • [9] H. Bercovici, The asymptotic behaviour of bounded semigroups in a Banach algebra, Math. Proc. Cambridge Philos. Soc. 108 (1990), no. 2, 365-370. MR 1074723 (91m:47019), https://doi.org/10.1017/S030500410006922X
  • [10] H. Bercovici, Commuting power-bounded operators, Acta Sci. Math. (Szeged) 57 (1993), no. 1-4, 55-64. MR 1243268 (94j:47008)
  • [11] R. Chill and Y. Tomilov, Stability of operator semigroups: ideas and results, Perspectives in operator theory, Banach Center Publ., vol. 75, Polish Acad. Sci., Warsaw, 2007, pp. 71-109. MR 2336713 (2008m:47054), https://doi.org/10.4064/bc75-0-6
  • [12] E. B. Davies, One-parameter semigroups, London Mathematical Society Monographs, vol. 15, Academic Press Inc. [Harcourt Brace Jovanovich Publishers], London, 1980. MR 591851 (82i:47060)
  • [13] R. G. Douglas, On extending commutative semigroups of isometries, Bull. London Math. Soc. 1 (1969), 157-159. MR 0246153 (39 #7458)
  • [14] J. Esterle, E. Strouse, and F. Zouakia, Theorems of Katznelson-Tzafriri type for contractions, J. Funct. Anal. 94 (1990), no. 2, 273-287. MR 1081645 (92c:47016), https://doi.org/10.1016/0022-1236(90)90014-C
  • [15] J. Esterle, E. Strouse, and F. Zouakia, Stabilité asymptotique de certains semi-groupes d'opérateurs et idéaux primaires de $ L^1({\bf R}^+)$, J. Operator Theory 28 (1992), no. 2, 203-227 (French). MR 1273043 (95f:43001)
  • [16] S. Z. Huang and F. Räbiger, Superstable $ C_0$-semigroups on Banach spaces, Evolution equations, control theory, and biomathematics (Han sur Lesse, 1991), Lecture Notes in Pure and Appl. Math., vol. 155, Dekker, New York, 1994, pp. 291-299. MR 1254907 (94m:47078)
  • [17] S. Z. Huang, An equivalent description of non-quasianalyticity through spectral theory of $ C_0$-groups, J. Operator Theory 32 (1994), no. 2, 299-309. MR 1338743 (96e:47037)
  • [18] T. Itô, On the commutative family of subnormal operators, J. Fac. Sci. Hokkaido Univ. Ser. I 14 (1958), 1-15. MR 0107177 (21 #5902)
  • [19] Y. Katznelson and L. Tzafriri, On power bounded operators, J. Funct. Anal. 68 (1986), no. 3, 313-328. MR 859138 (88e:47006), https://doi.org/10.1016/0022-1236(86)90101-1
  • [20] L. Kérchy and J. van Neerven, Polynomially bounded operators whose spectrum on the unit circle has measure zero, Acta Sci. Math. (Szeged) 63 (1997), no. 3-4, 551-562. MR 1480498 (99a:47007)
  • [21] Z. Léka, A Katznelson-Tzafriri type theorem in Hilbert spaces, Proc. Amer. Math. Soc. 137 (2009), no. 11, 3763-3768. MR 2529885 (2011e:47025), https://doi.org/10.1090/S0002-9939-09-09939-0
  • [22] Y. I. Lyubich, Introduction to the theory of Banach representations of groups, Operator Theory: Advances and Applications, vol. 30, Birkhäuser Verlag, Basel, 1988. Translated from the Russian by A. Jacob [Andrei Iacob]. MR 1015717 (90i:22001)
  • [23] H. S. Mustafayev, Asymptotic behavior of polynomially bounded operators, C. R. Math. Acad. Sci. Paris 348 (2010), no. 9-10, 517-520 (English, with English and French summaries). MR 2645164 (2012a:47036), https://doi.org/10.1016/j.crma.2010.04.003
  • [24] R. Nagel and F. Räbiger, Superstable operators on Banach spaces, Israel J. Math. 81 (1993), no. 1-2, 213-226. MR 1231188 (94i:47006), https://doi.org/10.1007/BF02761307
  • [25] G. K. Pedersen, $ C^{\ast } $-algebras and their automorphism groups, London Mathematical Society Monographs, vol. 14, Academic Press Inc. [Harcourt Brace Jovanovich Publishers], London, 1979. MR 548006 (81e:46037)
  • [26] F. Räbiger and Manfred P. H. Wolff, Superstable semigroups of operators, Indag. Math. (N.S.) 6 (1995), no. 4, 481-494. MR 1365190 (97c:47047), https://doi.org/10.1016/0019-3577(96)81762-9
  • [27] W. Rudin, Fourier analysis on groups, Interscience Tracts in Pure and Applied Mathematics, No. 12, Interscience Publishers (a division of John Wiley and Sons), New York-London, 1962. MR 0152834 (27 #2808)
  • [28] J. van Neerven, The asymptotic behaviour of semigroups of linear operators, Operator Theory: Advances and Applications, vol. 88, Birkhäuser Verlag, Basel, 1996. MR 1409370 (98d:47001)
  • [29] Vũ Q. P., Theorems of Katznelson-Tzafriri type for semigroups of operators, J. Funct. Anal. 103 (1992), no. 1, 74-84. MR 1144683 (93e:47050), https://doi.org/10.1016/0022-1236(92)90135-6
  • [30] Vũ Q. P., Semigroups with nonquasianalytic growth, Studia Math. 104 (1993), no. 3, 229-241. MR 1220663 (94b:47056)
  • [31] M. Zarrabi, Some results of Katznelson-Tzafriri type, J. Math. Anal. Appl. 397 (2013), no. 1, 109-118. MR 2968975, https://doi.org/10.1016/j.jmaa.2012.07.024

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 47D03, 43A45, 43A46, 47A35

Retrieve articles in all journals with MSC (2010): 47D03, 43A45, 43A46, 47A35


Additional Information

David Seifert
Affiliation: Mathematical Institute, 24–29 St Giles’, OxfordOX1 3LB, United Kingdom
Address at time of publication: St. John’s College, St. Giles, Oxford, OX1 3JP, United Kingdom
Email: david.seifert@sjc.ox.ac.uk

DOI: https://doi.org/10.1090/proc/12323
Received by editor(s): March 27, 2013
Received by editor(s) in revised form: July 17, 2013
Published electronically: May 22, 2015
Communicated by: Pamela B. Gorkin
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society